Tbilisi Mathematical Journal

$(\epsilon-\delta)$ conditions and fixed point theorems

Ravindra K. Bisht

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we prove some fixed point theorems under generalized $(\epsilon-\delta)$ type rational contractions in which the fixed point may be a point of discontinuity. Our results generalize and improve a host of well-known fixed point theorems existing in the literature. In addition to it we give a fixed point theorem for $(\epsilon-\delta)$ non-expansive mappings in metric spaces. Several examples are given to illustrate our results.

Article information

Source
Tbilisi Math. J., Volume 12, Issue 3 (2019), 39-49.

Dates
Received: 16 September 2018
Accepted: 22 June 2019
First available in Project Euclid: 26 September 2019

Permanent link to this document
https://projecteuclid.org/euclid.tbilisi/1569463233

Digital Object Identifier
doi:10.32513/tbilisi/1569463233

Mathematical Reviews number (MathSciNet)
MR4012382

Subjects
Primary: 47H09: Contraction-type mappings, nonexpansive mappings, A-proper mappings, etc.
Secondary: 54E50: Complete metric spaces 47H10: Fixed-point theorems [See also 37C25, 54H25, 55M20, 58C30] 54E40: Special maps on metric spaces

Keywords
fixed point $(\epsilon-\delta)$ condition non-expansive mapping discontinuous mappings $k$-continuity

Citation

Bisht, Ravindra K. $(\epsilon-\delta)$ conditions and fixed point theorems. Tbilisi Math. J. 12 (2019), no. 3, 39--49. doi:10.32513/tbilisi/1569463233. https://projecteuclid.org/euclid.tbilisi/1569463233


Export citation

References

  • A. Almeida, A. F. Roldan-Lopez-de-Hierro and K. Sadarangani, On a fixed point theorem and its application in dynamic programming, Appl. Anal. Discrete Math., 9 (2015), 221-244.
  • Ravindra K. Bisht and R. P. Pant, A remark on discontinuity at fixed point, J. Math. Anal. Appl. 445 (2017), 1239-1241.
  • R. K Bisht and V. Rakočevi\' c, Generalized Meir-Keeler type contractions and discontinuity at fixed point, Fixed point Theory, 19 (2018), 57-64.
  • D. W. Boyd and J. S. Wong, On nonlinear contractions, Proc. Amer. Math. Soc. 20(1969), 458-464.
  • S. Chandok and E. Karapinar, Common fixed point of generalized rational type contraction mappings in partially ordered metric spaces, Thai Journal of Mathematics (2013), vol. 11, no. 2, pp. 251-260.
  • Lj. B. Ćirić, On contraction type mappings, Math. Balkanica 1(1971), 52-57.
  • Lj. Ćirić, A generalization of Banach's contraction principle, Proc. Amer. Math. Soc. 45 (2)(1974), 267-273.
  • B. K. Dass and S. Gupta, An extension of Banach contraction principle through rational expressions, Indian J. Pure Appl. Math., 6 (1975), 1455-1458.
  • X. Ding, J. Cao, X. Zhao and F. E. Alsaadi, Mittag-Leffler synchronization of delayed fractional-order bidirectional associative memory neural networks with discontinuous activations: state feedback control and impulsive control schemes, Proc. Royal Soc. A: Math. Engg. Phys. Sci (2017). DOI: 10.1098/rspa.2017.0322.
  • M. Forti and P. Nistri, Global convergence of neural networks with discontinuous neuron activations, IEEE Trans. Circuits Syst. I, Fundam. Theory Appl. 50 (11) (2003), 1421-1435.
  • M. Eldelstein, On fixed and periodic points under contractive mappings, J. London Math Soc., 37 (1962), 74-79.
  • A. N. Gupta and A. Saxena, A unique fixed point theorem in metric spaces, Math. Stud., 52 (1984), 156-158.
  • J. Jachymski, Equivalent conditions and Meir-Keeler type theorems, J. Math. Anal. Appl. 194 (1995), 293-303.
  • D. S. Jaggi, Fixed points theorems for orbitally continuous functions, Mat. Vesnik, 14 (1977), 129-136.
  • D. S. Jaggi and B. K. Dass, An extension of Banach's fixed point theorem through a rational expression, Bull. Calcutta Math. Soc. 72 (1980), 261-262.
  • R. K. Jain and S. P. Dixit, Some results on fixed points for orbitally continuous function, Jnanabha 14 (1984), 138-143.
  • M. S. Khan, A fixed point theorem for metric spaces, Rend. L'Inst. Mat. Trieste 8 (1976), 69-72.
  • J. Matkowski, Integrable solutions of functional equations, Diss. Math. 127 (1975) 1-68.
  • A. Meir and E. Keeler, A theorem on contraction mappings, J. Math. Anal. Appl. 28 (1969), 326-329.
  • X. Nie and W. X. Zheng, On multistability of competitive neural networks with discontinuous activation functions, 4th Australian Control Conference (AUCC) 2014, 245-250.
  • X. Nie and,W. X. Zheng, Multistability of neural networks with discontinuous non-monotonic Piecewise linear activation functions and time-varying delays, Neural Networks 65(2015), 65-79.
  • X. Nie and W. X. Zheng, Dynamical behaviors of multiple equilibria in competitive neural networks with discontinuous nonmonotonic piecewise linear activation functions, IEEE Trans. Cybern., 46(3) (2016) 679-693.
  • B. G. Pachpatte, Extension of Ćirić' s maps and fixed point theorems, Chung Yuan J. 8 (1979), 13-16.
  • R. P. Pant, Discontinuity and fixed points, J. Math. Anal. Appl. 240 (1999), 284-289.
  • Abhijit Pant and R. P. Pant, Fixed points and continuity of contractive maps, Filomat, 31(11) (2017), 3501-3506.
  • B. E. Rhoades, Contractive definitions and continuity, Contemporary Mathematics 72(1988), 233-245.
  • B. E. Rhoades, Proving fixed point theorems using general principles, Indian J. Pure. Appl. Math., 27(8), (1996), 741-770.
  • P. L. Sharma and N. Bajaj, Fixed point theorem for mappings satisfying rational ineqaualities, Jnanabha 13 (1983), 107-112.
  • T. Suzuki, The weakest contractive conditions for Edelstein's mappings to have a fixed point in complete metric spaces, J. Fixed Point Theory Appl. 19(4) (2017), 2361-2368.
  • N. Tas and N. Y. Ozgur, A new contribution to discontinuity at fixed point, arXiv:1705.03699v2, 2018 - arxiv.org.